Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 20, 2013, 4:14 AM CDT for Fayette County, Lee County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2013, 4:14 AM CDT (09:14 UTC)
- Expired
- Mar 20, 2013, 4:30 AM CDT
- In force
- 16 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Fayette County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 105 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WUUS54 KEWX 200914
SVREWX
TXC149-287-200930-
/O.NEW.KEWX.SV.W.0030.130320T0914Z-130320T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 AM CDT WED MAR 20 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FAYETTE COUNTY...
SOUTHEASTERN LEE COUNTY...
* UNTIL 430 AM CDT.
* AT 409 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAYETTEVILLE...OR 8 MILES EAST OF LA GRANGE...AND MOVING SOUTHEAST
AT 45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE ELLINGER...REK HILL AND
WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2995 9657 2974 9676 2985 9684 3004 9688
3018 9687 3009 9662 3005 9660 3004 9661
2997 9657
TIME...MOT...LOC 0914Z 299DEG 38KT 2989 9669
$$1 follow-up statement
066
WWUS54 KEWX 200927
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CDT WED MAR 20 2013
TXC149-287-200936-
/O.EXP.KEWX.SV.W.0030.000000T0000Z-130320T0930Z/
FAYETTE TX-LEE TX-
427 AM CDT WED MAR 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE AND EASTERN
FAYETTE COUNTIES WILL EXPIRE AT 430 AM CDT...
THE STORM HAS MOVED OUT OF FAYETTE COUNTY.
LAT...LON 2995 9657 2974 9676 2985 9684 3004 9688
3018 9687 3009 9662 3005 9660 3004 9661
2997 9657
TIME...MOT...LOC 0926Z 299DEG 38KT 2983 9656
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:00 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 20, 4:00 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 AM CDT WED MAR 20 2013 .SHORT TERM (TODAY THROUGH THURSDAY)... S/W TROF AND ASSOCIATED AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE EAST HALF OF SOUTH CENTRAL TEXAS EARLY THIS MORNING...AND THEN MOVE EAST OF THE AREA LATER THIS MORNING THROUGH THE AFTERNOON...AS MORE STABLE CONDITIONS DEVELOP OVER SOUTH CENTRAL TEXAS FROM THE WEST. THE 500 HPA RIDGE THAT FORMS OVER THE AREA THIS AFTERNOON AND TONIGHT WILL WEAKEN AGAIN...BY EARLY THURSDAY MORNING AND THROUGH THE DAY ON THURSDAY...AS ANOTHER FAST MOVING 500 HPA TROF DEVELOPS OVER THE ROCKIES AND SFC WINDS BECOME SOUTH AND SOUTHEAST AGAIN ACROSS SOUTH CENTRAL TEXAS. EXPECT COOLER DAYTIME HIGHS TODAY...COOL OVERNIGHT LOWS TONIGHT...AND A LITTLE WARMER CONDITIONS ON THURSDAY. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... INCREASING CLOUDS ARE EXPECTED THURSDAY NIGHT...WITH SOME PATCHY FOG AND DRIZZLE EARLY FRIDAY MORNING...AS MOISTURE INCREASE MARKEDLY IN ADVANCE OF A 500 HPA TROF OVER THE SW U.S. SHOWED WARM CONDITIONS FOR FRIDAY AFTERNOON... WITH ISOLATED SHOWERS OVER THE EAST PART OF THE AREA. ON FRIDAY NIGHT THROUGH SATURDAY MORNING...THE 500 HPA TROF WILL MOVE FROM WEST TEXAS TO CENTRAL TEXAS. THIS WILL BRING ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS SATURDAY MORNING...FOLLOWED BY CLEARING SKIES FROM THE WEST AND WARM TEMPERATURES ON SATURDAY AFTERNOON. BY LATE SATURDAY AND SATURDAY NIGHT...COLDER AIR WILL COME ACROSS SOUTH CENTRAL TEXAS...IN WAKE OF A COLD FRONT. SHOWED DRIER CONDITIONS IN THE WARM AIR MASS ON SATURDAY AFTERNOON...AND THIS WILL CONTINUE WITH THE COOLER CONDITIONS ON SUNDAY. IN THE EARLY PART OF NEXT WEEK...SHOWED MOSTLY SUNNY CONDITIONS FOR MONDAY CHANGING TO PARTLY CLOUDY SKIES BY WEDNESDAY. INCREASING CLOUDS ARE EXPECTED ON THURSDAY OF NEXT WEEK...FOLLOWED BY A CHANCE OF SHOWERS ON FRIDAY OF NEXT WEEK...AS ANOTHER 500 HPA TROF DEVELOPS OVER THE SW U.S. AND WEST TEXAS. && .FIRE WEATHER... WESTERLY WINDS AND DRIER AIR WILL BEGIN TO MOVE ACROSS SOUTH CENTRAL TEXAS ON FRIDAY AND SATURDAY. THE MAIN AREA OF CONCERN FRIDAY WILL BE OVER THE RIO GRANDE PLAINS. DRY CONDITIONS WILL SPREAD ACROSS SOUTH CENTRAL TEXAS FROM THE WEST ON SATURDAY. A COLD FRONT WILL THEN MOVE ACROSS SOUTH CENTRAL TEXAS LATE SATURDAY...BRINGING GUSTY NORTH WINDS ON SUNDAY. THIS WILL CAUSE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONCERNS FOR ALL OF SOUTH CENTRAL TEXAS ON SUNDAY...WITH THE LOW HUMIDITY AND BREEZY AND DRY NORTH WINDS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 53 78 64 84 / 20 10 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 72 48 78 62 84 / 20 10 10 20 20 NEW BRAUNFELS MUNI AIRPORT 75 51 78 63 85 / 20 10 10 20 20 BURNET MUNI AIRPORT 68 51 75 62 82 / 20 10 - 20 20 DEL RIO INTL AIRPORT 73 59 85 62 94 / 20 10 10 10 10 GEORGETOWN MUNI AIRPORT 70 50 75 62 82 / 20 10 - 20 20 HONDO MUNI AIRPORT 76 52 79 62 88 / 20 10 10 10 10 SAN MARCOS MUNI AIRPORT 73 50 78 63 84 / 20 10 10 20 20 LA GRANGE - FAYETTE REGIONAL 74 51 76 64 83 / 30 10 10 20 20 SAN ANTONIO INTL AIRPORT 75 53 79 64 84 / 20 10 10 20 20 STINSON MUNI AIRPORT 75 53 79 64 85 / 20 10 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...08
Hazardous weather outlook, Mar 19, 6:13 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 PM CDT TUE MAR 19 2013 TXZ171>173-183>194-202>209-217>225-228-202315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 613 PM CDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING UNTIL MIDNIGHT GENERALLY NORTH OF A LINE FROM MOUNTAIN HOME TO NEW BRAUNFELS TO SCHULENBURG. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY AFTERNOON OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS...FOR LOW RELATIVE HUMIDITY AND BREEZY WEST TO NORTHWEST WINDS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR ALL OF SOUTH CENTRAL TEXAS ON SUNDAY AFTERNOON FOR BREEZY NORTH WINDS AND LOW RELATIVE HUMIDITY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Mar 20, 2:00 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
200 AM CDT WED MAR 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 2 W BURNET 30.76N 98.26W
03/20/2013 M1.00 INCH BURNET TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300124
SBSLocal storm report, Mar 20, 2:02 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 AM CDT WED MAR 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM HAIL BURNET 30.76N 98.23W
03/20/2013 E0.25 INCH BURNET TX TRAINED SPOTTER
WIND GUSTS 45 TO 50 MPH
&&
EVENT NUMBER EWX1300125
SBSLocal storm report, Mar 20, 2:46 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 AM CDT WED MAR 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL ANDERSON MILL 30.45N 97.81W
03/20/2013 E1.00 INCH TRAVIS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1300126
MCSLocal storm report, Mar 20, 2:49 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 AM CDT WED MAR 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 3 NW AUSTIN 30.34N 97.79W
03/20/2013 M0.75 INCH TRAVIS TX CO-OP OBSERVER
HALF INCH TO THREE QUARTER INCH HAIL.
&&
EVENT NUMBER EWX1300127
MCSSpecial weather statement, Mar 20, 3:34 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 AM CDT WED MAR 20 2013 TXZ188-190-200915- BLANCO-GILLESPIE- 334 AM CDT WED MAR 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO AND EASTERN GILLESPIE COUNTIES UNTIL 415 AM CDT... AT 332 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF HYE...OR 15 MILES SOUTHWEST OF ROUND MOUNTAIN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HYE... SANDY... ROCKY CREEK... JOHNSON CITY... PEDERNALES FALLS STATE PARK... PAYTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3033 9820 3010 9828 3026 9870 3043 9863 TIME...MOT...LOC 0834Z 292DEG 27KT 3031 9856
Special weather statement, Mar 20, 4:10 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 AM CDT WED MAR 20 2013 TXZ202-217-201000- KINNEY-MAVERICK- 410 AM CDT WED MAR 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND EXTREME SOUTHERN KINNEY COUNTIES UNTIL 500 AM CDT... AT 409 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF DARLING...OR 7 MILES EAST OF QUEMADO...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DARLING... PALOMA... LAUGHLIN AFB AUX FIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 2871 10032 2895 10066 2911 10056 2901 10015 TIME...MOT...LOC 0910Z 299DEG 24KT 2898 10051
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:21 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Mar 19, 8:05 PM CDT | Special Weather Statement | EWX | Williamson | 40 min |
| Mar 19, 10:29 PM CDT | Special Weather Statement | EWX | Burnet | 46 min |
| Mar 19, 10:40 PM CDT | Special Weather Statement | EWX | Blanco | 50 min |
| Mar 19, 10:48 PM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Mar 19, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 43 min |
| Mar 19, 11:09 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 51 min |
| Mar 19, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Gillespie, Hays, Kendall | 49 min |
| Mar 19, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 39 min |
| Mar 20, 12:22 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 23 min |
| Mar 20, 12:37 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe, Hays | 38 min |
| Mar 20, 12:43 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 32 min |
| Mar 20, 1:00 AM CDT | Special Weather Statement | EWX | Bastrop | 45 min |
| Mar 20, 1:28 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Mar 20, 2:01 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 44 min |
| Mar 20, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 43 min |
| Mar 20, 3:01 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee, Travis, Williamson | 44 min |
| Mar 20, 3:34 AM CDT | Special Weather Statement | EWX | Blanco | 41 min |
| Mar 20, 3:44 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 31 min |
| Mar 20, 4:10 AM CDT | Special Weather Statement | EWX | Maverick | 50 min |
| Mar 20, 4:46 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 44 min |
| Mar 20, 5:12 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.